I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Hormone treatment on decapeptyl injections

User
Posted 07 Jan 2021 at 20:56

Hi , was diagnosed with PC back in nov , started 3 week course of tabs before went on decapeptyl injections.. after all scans it hadnt spread and not in lymph nodes..im on my second round of injection which was monthly but my next injection will be for 3 months . My question is , will my body get used to the drug or will i still experience some of the side effects,  and do i stay on the treatment after radiotherapy, reason why i ask is ive not been able to speak to my consultant as of yet , and was hoping i could get a few tips here ..ty

User
Posted 07 Jan 2021 at 22:57

Hi Bobby,

Sorry you have joined this exclusive club.

It is normal to be on hormone therapy for between 1 and 3 years in total. You would normally have your radiotherapy when you've been on the hormone therapy somewhere between 3-6 months.

You probably will have side effects from the hormone therapy, but everyone is different in which of the side effects they get and how much they impact quality of life. I've just finished 22 or 28 months on hormone therapy (depending what I call the starting point), and I haven't found it too bad, but I did put effort in to minimising the impact on me. Some aspects you can have some control over, but others you might not.

The two side effects which hit most people are hot flushes, and sexual dysfunction (loss of libido). These will normally reverse when you come off the hormone therapy, but it can take some time - longer the longer you were on hormone therapy. Also, you should regard exercise as mandatory while on hormone therapy - it significantly counteracts several of the side effects.

I run a session called Surviving Hormone Therapy on Zoom which you are welcome to join. (I PMed you before - contact me if you're interested.)

Edited by member 07 Jan 2021 at 23:02  | Reason: Not specified

User
Posted 07 Jan 2021 at 23:03

Hi andy , many thanks for the fast reply , ive started to get back out walking again after the shock of it...help clears my head and to escape thinking all the time and try to get on with other things in my life ..thanks for the advice andy... 

User
Posted 12 Aug 2021 at 13:19

Hi buddy , im on the 3 month dose , was asked did i want to go on to the 6 month dose , doc told me ppl who are on the 6 month dose tend to forget about their appointments lol , im bad enough trying to rem when my 3 month ones are ...lol he also said there was no real difference..hope this helps ..bobby

Show Most Thanked Posts
User
Posted 07 Jan 2021 at 22:57

Hi Bobby,

Sorry you have joined this exclusive club.

It is normal to be on hormone therapy for between 1 and 3 years in total. You would normally have your radiotherapy when you've been on the hormone therapy somewhere between 3-6 months.

You probably will have side effects from the hormone therapy, but everyone is different in which of the side effects they get and how much they impact quality of life. I've just finished 22 or 28 months on hormone therapy (depending what I call the starting point), and I haven't found it too bad, but I did put effort in to minimising the impact on me. Some aspects you can have some control over, but others you might not.

The two side effects which hit most people are hot flushes, and sexual dysfunction (loss of libido). These will normally reverse when you come off the hormone therapy, but it can take some time - longer the longer you were on hormone therapy. Also, you should regard exercise as mandatory while on hormone therapy - it significantly counteracts several of the side effects.

I run a session called Surviving Hormone Therapy on Zoom which you are welcome to join. (I PMed you before - contact me if you're interested.)

Edited by member 07 Jan 2021 at 23:02  | Reason: Not specified

User
Posted 07 Jan 2021 at 23:03

Hi andy , many thanks for the fast reply , ive started to get back out walking again after the shock of it...help clears my head and to escape thinking all the time and try to get on with other things in my life ..thanks for the advice andy... 

User
Posted 06 Jun 2021 at 13:15

Andy

Interested in your 'surviving hormone therapy' zoom session if any space available...

I have just started Bicalutimde 50mg about 10 days now, I understand to prevent testosterone flare - going for first Decapeptyl injection tomorrow at surgery and I carry on the Bicalutimde till for 2 weeks more till script finished.

Like Bobby1962 obviously a bit anxious about side effects etc..... been ok on the Bicalutimide but I guess the injection will have different effects?

Thanks

Joe

User
Posted 06 Jun 2021 at 13:51
I’m 54 and have been on Decapeptyl for coming up 6 months. I had three of the monthly ones and am now on a three month one. Worst side effect hot flushes but no real big deal. My libido has reduced considerably but still very attracted to my partner and eager to please her. My erections are still as good as they were pre HT ( bearing in mind I’ve had surgery also ). The only thing is that I rarely reach orgasm now. Not put any weight on yet nor sore boobs or anything. Very achy legs but exercises and walks every day. So not all bad. I need to be on this for the rest of what is left of my life now so I have to just take it on the chin.

If life gives you lemons , then make lemonade

User
Posted 06 Jun 2021 at 15:06

Hi Joe,

I don't currently have another Surviving Hormone Therapy session booked on Zoom, although I'm doing one in person in Otterbourne Hampshire in September if COVID restrictions permit. I've done pretty well all of the local support groups which have been meeting on Zoom during COVID. Almost 600 patients and about 20 clinicians have attended over the last 18 months. If you PM me your email address, I'll add you on the waiting list.

You won't notice anything much from a month on 50mg Bicalutamide (except possible loss of nocturnal erections). The first Decapeptyl takes 2-3 weeks to get your Testosterone down to low levels.

User
Posted 06 Jun 2021 at 17:32

Hi andy , at the start of my injections i got a lot of side effects,  moods , sweats,  emotional , pains here there and everywhere,  but as time has went on they have subsided , my last injection in may i hardly got any side effects,  ive been told i will be on injections for a 3 years, so i guess my body has gotten used to them now

User
Posted 09 Jul 2021 at 14:20
Hi, I was diagnosed in February with a PSA of 12.5; then MRI which confirmed cancer; then biopsy which gave Gleason 4+3( 7) and a T scale of T2 b; I've had first injection a month ago, next one on Monday, following a month on bicatulmide pills. One more monthly injection then a 3 month one. I've been invited into a trial, involving 5 radio therapy treatments over 10 days, instead of 20 over four weeks; I'm waiting to hear if I've been selected; ( I hope so!). Meanwhile I'm having problems swallowing liquids, especially water, which I need to sort out before either treatments, as I'm told I will have to drink at least a litre of water each time before radio therapy, to fill the bladder, making it less likely of damage , also a enaema each time, to protect the bowel. Any thoughts/ suggestions would be most welcome! Chris
User
Posted 09 Jul 2021 at 14:21
I meant to say that I am a fit 75 years old. Chris
User
Posted 09 Jul 2021 at 15:30
Not sure what is causing that but mention to doctor and may put you on a PPI. I’m on Pantoprazole. Stops acid and swallowing problems. It’s great cos I can eat ANYTHING without getting indigestion lol

If life gives you lemons , then make lemonade

User
Posted 10 Jul 2021 at 08:55
Hi, thanks Chris J; will see GP next week; meanwhile I've just heard that I've been accepted on the trial; this in itself has alleviated my anxiety re swallowing water, as I'll only have to do this 5 times, instead of 20! I don't get any reflux/ acid probs, given my age, I suspect it might be early symptoms of dysfagia, no probs swallowing food; I am a very light smoker, and am planning to cut this out altogether asap; ( tried many times before, with NHS help, but still enjoy my 4/5 thin roll-ups).
User
Posted 12 Aug 2021 at 10:12

Andy

Hope you are well - a little advice

I'm coming up to my second decapeptyl injection after 3 months (June - August)

I had a meeting with oncologist the other day and will be having EBRT in October - he mentioned I could be on hormone treatment for up to 2 years or more.

He also mentioned there was a 3 or 6 mth Decapeptyl injection - is there any preference? Or is it six of one and half a dozen of the other?

Cheers

Joe

User
Posted 12 Aug 2021 at 13:19

Hi buddy , im on the 3 month dose , was asked did i want to go on to the 6 month dose , doc told me ppl who are on the 6 month dose tend to forget about their appointments lol , im bad enough trying to rem when my 3 month ones are ...lol he also said there was no real difference..hope this helps ..bobby

 
Forum Jump  
©2021 Prostate Cancer UK